Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Cheyenne, WY

May 9, 2011Platte County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at May 9, 2011, 4:23 PM MDT for Platte County, Wyoming. It was in force for 37 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2011, 4:23 PM MDT (22:23 UTC)
Expired
May 9, 2011, 5:00 PM MDT
In force
37 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 139 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 4:27 PM MDTHAIL 1.2510 N Wheatland, WY
May 9, 4:37 PM MDTHAIL 0.58 S Glendo, WY
May 9, 4:41 PM MDTHAIL 0.254 N Wheatland, WY
May 9, 5:03 PM MDTHAIL 0.25Hartville, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:26 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 90 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
90 J/kg
Mixed-layer CIN
-588 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

169 
WUUS55 KCYS 092223
SVRCYS
WYC031-092300-
/O.NEW.KCYS.SV.W.0001.110509T2223Z-110509T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
423 PM MDT MON MAY 9 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PLATTE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 500 PM MDT

* AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF SIBLEY
  PEAK TO 9 MILES NORTH OF WHEATLAND...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLENDO...SIBLEY PEAK...GLENDO RESERVOIR MARINA...GRAYROCKS
  RESERVOIR...GUERNSEY...I-25 EXIT 100...I-25 EXIT 111 AND HARTVILLE.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 83 AND
116.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PLATTE COUNTY UNTIL 9 
PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4250 10466 4249 10465 4215 10467 4204 10525
      4255 10525 4260 10466
TIME...MOT...LOC 2222Z 280DEG 23KT 4239 10513 4217 10499
WIND...HAIL 60MPH 1.00IN

$$

MSW
3 follow-up statements
198 
WWUS55 KCYS 092233
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT MON MAY 9 2011

WYC031-092300-
/O.CON.KCYS.SV.W.0001.000000T0000Z-110509T2300Z/
PLATTE WY-
433 PM MDT MON MAY 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PLATTE COUNTY UNTIL 500 PM MDT...

AT 430 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE AND ONE HALF 
INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SIBLEY PEAK TO 7 
MILES NORTH OF WHEATLAND...MOVING TO THE NORTHEAST AT 25 MPH.

IN ADDITION...AT 427 PM...ONE AND ONE HALF INCH DIAMETER HAIL WAS 
REPORTED 10 MILES NORTH OF WHEATLAND WITH THESE STORMS.  

LOCATIONS IMPACTED INCLUDE...
  GLENDO RESERVOIR MARINA...GRAYROCKS RESERVOIR...GUERNSEY AND
  HARTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4250 10466 4249 10465 4215 10467 4204 10525
      4255 10525 4260 10466
TIME...MOT...LOC 2231Z 280DEG 23KT 4242 10503 4216 10494
WIND...HAIL 60MPH 1.50IN

$$

MSW
095 
WWUS55 KCYS 092244
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT MON MAY 9 2011

WYC031-092300-
/O.CON.KCYS.SV.W.0001.000000T0000Z-110509T2300Z/
PLATTE WY-
444 PM MDT MON MAY 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PLATTE COUNTY UNTIL 500 PM MDT...

AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM GLENDO TO 9 MILES SOUTHEAST OF SIBLEY PEAK TO 8 MILES NORTHWEST 
OF WHEATLAND...MOVING TO THE NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  GUERNSEY...GRAYROCKS RESERVOIR...I-25 EXIT 84 AND HARTVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PLATTE COUNTY 
UNTIL 9 PM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4250 10466 4249 10465 4215 10467 4204 10525
      4255 10525 4260 10466
TIME...MOT...LOC 2243Z 280DEG 23KT 4256 10495 4233 10488
          4215 10502 4216 10501
WIND...HAIL 60MPH <.75IN

$$
561 
WWUS55 KCYS 092301
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
501 PM MDT MON MAY 9 2011

WYC031-092309-
/O.EXP.KCYS.SV.W.0001.000000T0000Z-110509T2300Z/
PLATTE WY-
501 PM MDT MON MAY 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PLATTE COUNTY IS
BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.  THAT WARNING IS IN EFFECT UNTIL 545 PM FOR EAST CENTRAL
CONVERSE...NORTHWESTERN GOSHEN...SOUTHWESTERN NIOBRARA AND NORTHEAST
PLATTE COUNTIES.  

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. 

LAT...LON 4250 10466 4249 10465 4215 10467 4204 10525
      4255 10525 4260 10466
TIME...MOT...LOC 2259Z 280DEG 23KT 4254 10481 4231 10474
          4213 10488 4214 10487

$$

MSW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:11 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, May 9, 2:11 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
211 PM MDT MON MAY 9 2011

.SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT
DIVERGENT SOUTHWEST FLOW WILL OCCUR ALOFT OVER THE AREA TONIGHT AS
AN UPPER LOW BEGINS TO MOVE ACROSS THE ROCKIES. AN INITIAL COLD
FRONT WILL FINISH MOVING ACROSS THE CWA TONIGHT. SHOWERS AND
THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS EVENING WITH LIS
FROM -1 TO -3 EAST OF THE LARAMIE RANGE. -4 TO -5 LIS WILL OCCUR
IN THE NORTHERN NEBRASKA PANHANDLE ALONG WITH CAPES AROUND 2000
J/KG. AT THE CURRENT TIME...THE AREA EAST OF THE LARAMIE RANGE
REMAINS CAPPED. HOWEVER...MODELS INDICATE THAT THIS CAP WILL ERODE
QUICKLY BY LATE THIS AFTERNOON. SOME SEVERE STORMS ARE POSSIBLE
ACROSS THE NORTHERN NEB PANHANDLE WITH LARGE HAIL AND GUSTY WINDS
BEING THE MAIN THREAT. SCATTERED THUNDERSTORMS HAVE DEVELOPED
WEST OF THE LARAMIE RANGE AND ARE HIGH BASED. GUSTY WINDS ARE
OCCURRING WITH MANY OF THE STORMS. THE DEEP UPPER TROUGH WILL BE
OVER THE FORECAST AREA TUES AND TUES NIGHT WITH THE UPPER LOW
MOVING INTO THE NORTHERN PLAINS AND ANOTHER UPPER LOW DEVELOPING
IN THE FOUR CORNERS AREA. SHOWERS WILL BE LIKELY ACROSS THE
NORTHWEST HALF OF THE CWA ON TUES...WITH SOME AFTERNOON
THUNDERSTORMS OVER THE NORTHERN NEB PANHANDLE. SHOWERS WILL SPREAD
ACROSS THE REST OF THE CWA BY TUES EVENING...WITH THUNDERSTORMS
POSSIBLE ACROSS THE NORTH AND CENTRAL PANHANDLE. COOLER TEMPS
WILL ALSO BE NOTED ON TUES. A SECONDARY COLD FRONT WILL MOVE
ACROSS THE AREA TUES NIGHT WHICH WILL BRING EVEN COOLER AIR INTO
THE AREA. THE FOUR CORNERS UPPER LOW WILL MOVE ACROSS CO WITH THE
UPPER TROUGH AXIS MOVING OVER THE CWA ON WED. RAIN SHOWERS WILL
PERSIST ACROSS THE ENTIRE AREA WITH SOME THUNDERSTORMS POSSIBLE
ACROSS THE EASTERN HALF OF THE NEB PNHDL. THE UPPER LOW WILL MOVE
INTO THE CENTRAL PLAINS WED NIGHT...WITH CYCLONIC FLOW PERSISTING
ALOFT OVER THE CWA. THIS WILL RESULT IN A CHANCE OF SHOWERS ACROSS
THE AREA. THE RAIN WILL CHANGE TO SNOW SHOWERS ACROSS MUCH OF THE
AREA LATE WED NIGHT...BUT ACCUMULATIONS WILL NOT BE SIGNIFICANT
AND LIMITED TO GRASSY AREAS. HIGH TEMPERATURES WILL BE AROUND
NORMAL ON TUES...AND FROM 8 TO 12 DEGREES BELOW NORMAL ON WED.

.LONG TERM...

&&

.AVIATION...

&&

.FIRE WEATHER...RHS WILL INCREASE OVER THE DISTRICT FROM TONIGHT
THROUGH TUESDAY. GUSTY WINDS WILL OCCUR ACROSS THE AREA THIS
EVENING INTO TUESDAY. A WEATHER SYSTEM WILL BRING SOME MOISTURE TO
THE AREA FROM SHOWERS AND AFTERNOON THUNDERSTORMS. PRECIP AMOUNTS
WILL BE THE GREATEST ACROSS THE NORTHERN LARAMIE RANGE AND
ADJACENT PLAINS AS WELL AS THE NORTHERN NEBRASKA PANHANDLE.

&&

.HYDROLOGY...
HIGH FLOWS ON THE NORTH PLATTE RIVER DOWNSTREAM OF THE GUERNSEY
RESERVOIR WILL CONTINUE FOR THE NEXT SEVERAL DAYS DUE TO RELEASES
FROM RESERVOIRS UPSTREAM AS WELL AS THE ONGOING SPRING SNOWMELT.
MINOR FLOODING WILL CONTINUE ALONG THE NORTH PLATTE RIVER IN AND
AROUND MITCHELL AND HENRY...MAINLY CONFINED TO LOW LYING AREAS. A
FLOOD WARNING REMAINS IN EFFECT FOR THIS AREA UNTIL FURTHER NOTICE.
SOUTH MORRILL WILL ALSO EXPERIENCE SOME FLOODING AS THE WATER
CONTINUES TO OVERFLOW ITS BANKS. OTHER RISES ARE EXPECTED FOR THE
UPPER NORTH PLATTE RIVER AT SARATOGA...LOWER NORTH PLATTE RIVER
AT MINATARE...AND LITTLE SNAKE RIVER AT SAVERY. SNOWMELT WILL ALSO
CONTINUE TO BE A MAJOR CONCERN ESPECIALLY FOR THE LOWER ELEVATIONS...
WHICH WILL ADD TO THE RUNOFF. THERE IS THE POTENTIAL FOR MEASURABLE
RAINFALL ACROSS MUCH OF THE FORECAST AREA THROUGH WEDNESDAY WHICH
MAY FURTHER INCREASE RUNOFF INTO THE RESERVOIRS IN SOUTHEAST WYOMING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...KMD
LONG TERM/AVIATION...RE
Hazardous weather outlook, May 9, 2:39 PM MDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT MON MAY 9 2011

WYZ101>119-101200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
239 PM MDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE RAPIDLY NORTH OVER THE AREA
THROUGH THE EVENING HOURS. THE STORMS WILL PRODUCE STRONG WINDS
GUSTS TO 55 MPH...SMALL HAIL AND FREQUENT LIGHTNING. THE STORMS
WILL BE STRONG OVER GOSHEN...PLATTE...CONVERSE AND NIOBRARA
COUNTIES THROUGH THE EVENING WITH LARGE HAIL AND STRONG WIND
GUSTS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THOSE 4
COUNTIES UNTIL 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR FLOODING CONCERNS WILL CONTINUE ALONG AREA STREAMS AND RIVERS
THIS WEEK DUE TO THE INCREASED SPRING SNOW MELT...AS WELL AS THE
POTENTIAL FOR MODERATE RAINFALL TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
CONVERSE...PLATTE...NIOBRARA AND GOSHEN COUNTIES.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
239 PM MDT MON MAY 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL DEVELOP OVER THE PANHANDLE LATE THIS
AFTERNOON AND THIS EVENING. THE STORMS OVER THE NORTHERN PANHANDLE
WILL HAVE THE POTENTIAL FOR LARGE HAIL...STRONG WIND GUSTS AND
HEAVY RAINFALL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
NORTHERN PANHANDLE THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MINOR FLOODING CONCERNS WILL CONTINUE ALONG AREA STREAMS AND
RIVERS THIS WEEK DUE TO THE INCREASED SPRING SNOW MELT...AS WELL
AS THE POTENTIAL FOR MODERATE RAINFALL TUESDAY AND WEDNESDAY.
A FLOOD WARNING REMAINS IN EFFECT FOR THE NORTH PLATTE RIVER
NEAR HENRY AND MITCHELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
SIOUX...DAWES...BOX BUTTE AND SCOTTS BLUFF COUNTIES IN THE NEBRASKA
PANHANDLE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, May 9, 3:13 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
313 PM MDT MON MAY 9 2011

WYZ101-103-105-107-092200-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-SHIRLEY BASIN WY-
313 PM MDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONVERSE...NORTHERN
ALBANY AND EXTREME NORTHWESTERN PLATTE COUNTIES UNTIL 400 PM MDT...

AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
LITTLE MEDICINE SCHOOL TO 12 MILES NORTHWEST OF GARRETT...AND MOVING
NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOXELDER...
  LAPRELE RESERVOIR...
  DEER CREEK...
  GLENROCK...
  WINDY PEAK...
  I-25 EXIT 151...
  I-25 EXIT 156...
  I-25 EXIT 165...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 126 AND
175.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CONVERSE COUNTY UNTIL 9
PM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Local storm report, May 9, 3:17 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             SHIRLEY BASIN           42.35N 106.21W
05/09/2011  E0.25 INCH       CARBON             WY   CO-OP OBSERVER

&&

BCHAPMAN
Special weather statement, May 9, 3:40 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MDT MON MAY 9 2011

WYZ101-103-092230-
CONVERSE COUNTY LOWER ELEVATIONS WY-NORTH LARAMIE RANGE WY-
340 PM MDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE AND EXTREME
NORTHERN ALBANY COUNTIES UNTIL 430 PM MDT...

AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF BOXELDER...OR 24 MILES
SOUTHWEST OF DOUGLAS...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LAPRELE RESERVOIR...
  I-25 EXIT 151...
  I-25 EXIT 146...
  I-25 EXIT 156...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 141 AND
158.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR CONVERSE COUNTY UNTIL 9
PM.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
Special weather statement, May 9, 3:42 PM MDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
342 PM MDT MON MAY 9 2011

WYZ101-103-107-092230-
CONVERSE COUNTY LOWER ELEVATIONS WY-EAST PLATTE COUNTY WY-NORTH
LARAMIE RANGE WY-
342 PM MDT MON MAY 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CONVERSE...NORTHEASTERN
ALBANY AND NORTHWESTERN PLATTE COUNTIES UNTIL 430 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GARRETT...OR 30 MILES WEST OF WHEATLAND...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ESTERBROOK...
  WINDY PEAK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PLATTE AND
CONVERSE COUNTIES.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Local storm report, May 9, 4:00 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
400 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             24 S DOUGLAS            42.41N 105.39W
05/09/2011  E0.50 INCH       CONVERSE           WY   TRAINED SPOTTER

&&

BCHAPMAN
Local storm report, May 9, 4:13 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT MON MAY 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             24 NW WHEATLAND         42.30N 105.29W
05/09/2011  E0.50 INCH       ALBANY             WY   TRAINED SPOTTER

            HAIL RANGED IN SIZE FROM 1/2-1/4 INCH.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 4:57 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Niobrara, Platte48 min
May 9, 4:59 PM MDTSevere Thunderstorm WarningCYSConverse, Goshen, Niobrara, Platte46 min
May 9, 5:43 PM MDTSevere Thunderstorm WarningCYSGoshen, Niobrara43 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.